Alert archive / Michigan / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Gaylord, MI

February 6, 201412 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Feb 6, 2014, 4:12 PM EST for 12 counties in Michigan. It took effect at Feb 7, 2014, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 4:12 PM EST (21:12 UTC)
In effect from
Feb 7, 2014, 1:00 AM EST
Expired
Feb 7, 2014, 9:01 AM EST
In force
8 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Arenac County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 56 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWUS43 KAPX 062112
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EST THU FEB 6 2014


MIZ030-033>036-041-042-071415-
/O.NEW.KAPX.WC.Y.0003.140207T0600Z-140207T1500Z/
ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
412 PM EST THU FEB 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS GUSTING OVER 20MPH WILL COMBINE WITH
   TEMPERATURES FALLING BELOW ZERO...TO GENERATE WIND CHILL
   READINGS BETWEEN 20 AND 25 DEGREES BELOW ZERO LATE TONIGHT INTO
   FRIDAY MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER 30
   MINUTES AND CAUSE FROST BITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG 
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL 
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU 
   WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT 
   WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. 

&&

$$
3 follow-up statements
798 
WWUS43 KAPX 070331
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EST THU FEB 6 2014

MIZ030-033>036-041-042-071145-
/O.CON.KAPX.WC.Y.0003.140207T0600Z-140207T1500Z/
ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1031 PM EST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS GUSTING OVER 20 MPH WILL COMBINE WITH 
   TEMPERATURES FALLING BELOW ZERO...TO GENERATE WIND CHILL 
   READINGS BETWEEN 20 AND 25 DEGREES BELOW ZERO LATE TONIGHT 
   INTO FRIDAY MORNING. 

IMPACTS...

 * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN 
   UNDER 30 MINUTES AND CAUSE FROST BITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG 
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL 
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU 
   WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT 
   WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. 

&&

$$
693 
WWUS43 KAPX 070911
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EST FRI FEB 7 2014

MIZ022-023-027>029-071600-
/O.EXB.KAPX.WC.Y.0003.000000T0000Z-140207T1600Z/
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA...
GRAYLING...MIO
411 AM EST FRI FEB 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

HAZARDOUS WEATHER...

 * GUSTY SOUTHWEST WINDS COMBINE WITH TEMPERATURES IN THE SINGLE
   DIGITS TO GENERATE WIND CHILL READINGS BETWEEN 15 BELOW AND 20
   BELOW ZERO THROUGH LATE MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER
   30 MINUTES AND CAUSE FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE
   AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
   MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO
   LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US
   ON FACEBOOK AND TWITTER.

&&

$$

MIZ030-033>036-041-042-071600-
/O.EXT.KAPX.WC.Y.0003.000000T0000Z-140207T1600Z/
ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
411 AM EST FRI FEB 7 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

HAZARDOUS WEATHER...

 * GUSTY SOUTHWEST WINDS AND TEMPERATURES IN THE SINGLE DIGITS
   ABOVE ZERO WILL COMBINE TO GENERATE WIND CHILL READINGS BETWEEN
   10 BELOW TO 20 BELOW ZERO THROUGH LATE MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER
   30 MINUTES AND CAUSE FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE
   AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
   MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO
   LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US
   ON FACEBOOK AND TWITTER.

&&

$$

JPB
790 
WWUS43 KAPX 071401
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
901 AM EST FRI FEB 7 2014


MIZ022-023-027>030-033>036-041-042-071515-
/O.CAN.KAPX.WC.Y.0003.000000T0000Z-140207T1600Z/
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA...
GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
901 AM EST FRI FEB 7 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
CHILL ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 1:03 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 6, 1:03 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
103 PM EST THU FEB 6 2014

.SYNOPSIS...
ISSUED AT 405 AM EST THU FEB 6 2014

QUIET WEATHER IS EXPECTED TO CONTINUE THROUGH FRIDAY...OTHER THAN
SOME LIGHT LAKE EFFECT SNOW SHOWERS OR FLURRIES AT TIMES. THERE WILL
THEN BE A CHANCE FOR SOME LIGHT SNOW LATER SATURDAY INTO SATURDAY
NIGHT AS WEAK LOW PRESSURE APPROACHES FROM THE SOUTH. TEMPERATURES
WILL CONTINUE TO AVERAGE SEVERAL DEGREES BELOW NORMAL RIGHT INTO
EARLY NEXT WEEK.

&&

.UPDATE...
ISSUED AT 100 PM EST THU FEB 6 2014

CURRENT RADAR AND SFC OBS CONT TO SHOW SOUTHWEST FLOW LAKE BANDS
LINGERING OVER NORTHERN MICHIGAN. LATEST MODEL SOUNDINGS SHOW 925/850MB
SOUTHWEST FLOW...850MB TEMPS AROUND -20C AND MSTR EXTENDING TO BASE
OF 4K FT INVERSION LINGERING INTO THIS EVENING. OVERALL CURRENT FORECAST
IN LINE.

ISSUED AT 1009 AM EST THU FEB 6 2014

CURRENT RADAR AND SFC OBS SHOWING AN AREA OF MAINLY LIGHT SNOW
ACROSS THE NORTHERN LAKES IN RESPONSE TO A WEAK SFC BOUNDARY SLOWLY
MOVING ACROSS THE STATE. 850/700MB QVECTORS SHOWING CONVERGENCE IN
RESPONSE TO THE SFC BOUNDARY LINGERING OVER NRN MI THIS AFTN.
HOWEVER...THE MOST PERSISTENT SNOW INTO THIS EVENING WILL BE
CONFINED TO THE WRN LAKES...A RESULT OF LAKE INFLUENCES. 850MB TEMPS
WILL LINGER BTWN -18C AND -20C WITH INVERSION HEIGHTS AROUND 4000 FT
WHILE 925/850MB WINDS LINGER FROM THE WEST. OVERALL CURRENT FORECAST
SEEMS IN LINE WITH THE LATEST TRENDS. ONLY EXPECT TO MAKE MINOR
ADJUSTMENTS TO POP GRIDS BASED ON LATEST RADAR TRENDS.

UPDATE ISSUED AT 644 AM EST THU FEB 6 2014

LIGHT RADAR RETURNS ARE BECOMING MORE PROMINENT ACROSS NORTHWEST/
NORTH CENTRAL LOWER EARLY THIS MORNING AS LAKE EFFECT FINALLY
GETTING ITS ACT TOGETHER WITH WESTERLY WINDS NOW REPORTED AT
LUDINGTON/MANISTEE/FRANKFORT. EXPECT THIS TREND TO CONTINUE THROUGH
THE MORNING...WILL PROBABLY MAKE SOME TWEAKS FOR TIMING OF SNOW
GIVEN CURRENT RADAR TRENDS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 405 AM EST THU FEB 6 2014

...LIGHT LAKE EFFECT SNOWS FOR NORTHERN LOWER THROUGH TONIGHT/COLD
WIND CHILLS ALL AREAS OVERNIGHT...

HIGH IMPACT WEATHER POTENTIAL: LIGHT LAKE SNOW ACCUMULATIONS TODAY/
TONIGHT ACROSS NORTHWEST LOWER.  GUSTY WEST/SOUTHWEST WINDS MAY
RESULT IN SOME BLOWING/DRIFTING OF NEW SNOWFALL THIS AFTERNOON AND
TONIGHT AND WILL DROP WIND CHILLS INTO THE 10 BELOW TO 20 BELOW ZERO
RANGE TONIGHT.

PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE ANALYSIS SHOWS 1043MB
HIGH CENTERED OVER SOUTH DAKOTA/NEBRASKA WITH A BROAD NORTHWESTERLY
GRADIENT WIND FROM THE NORTHERN/CENTRAL PLAINS EAST ACROSS THE
MIDWEST AND INTO THE GREAT LAKES/OHIO VALLEY.  ELONGATED/LATENT PV
ANOMALY EXTENDS FROM THE NORTHERN HIGH PLAINS ACROSS THE DAKOTAS/
MINNESOTA AND INTO CENTRAL LOWER MICHIGAN...WITH AN EMBEDDED
VORTICITY CENTER NEAR THE MINNESOTA/NORTH DAKOTA/SOUTH DAKOTA
BORDERS.  OVERALL WEAK FORCING AHEAD OF THIS WAVE IS PUSHING
CORRESPONDINGLY WEAK RADAR RETURNS ACROSS MINNESOTA/WISCONSIN WITH
SOME SURFACE REPORTS OF FLURRIES ON THE OTHER SIDE OF LAKE
MICHIGAN...AS DYNAMIC FORCING WITH THE VORTICITY CENTER OFFSET BY
LOW/MID LEVEL COLD ADVECTION (MOIST LAYER PER 00Z MPX SOUNDING
900-550MB).  FARTHER NORTH...PIECE OF THE POLAR VORTEX DROPPING
SOUTH ACROSS HUDSON BAY...SPREADING CLOUDS AND SNOW AHEAD OF IT IN
A BROAD SWATH ACROSS NORTHERN PORTIONS OF SASKATCHEWAN/MANITOBA.
CLOSER TO HOME...SKIES WERE OVERCAST ACROSS NORTHERN MICHIGAN...BUT
OTHERWISE NOT MUCH HAPPENING.  SOME SNOW SHOWERS ACROSS LEELANAU/
BENZIE/MANISTEE COUNTIES...LIKELY MOSTLY DRIVEN BY LAND BREEZE
CONVERGENCE AS NOT GETTING MUCH PENETRATION INLAND THUS FAR.

CENTER OF THE ARCTIC HIGH OVER THE CENTRAL PLAINS IS FORECAST TO
SHIFT EAST INTO THE MID MISSISSIPPI VALLEY BY TONIGHT...WHILE LATENT
PV ANOMALY CONTINUES TO SAG SOUTH ACROSS WISCONSIN/LOWER MICHIGAN
TODAY WITH PRIMARY VORTICITY CENTER TRACKING EAST INTO THE LOWER
PENINSULA BY LATER THIS AFTERNOON.  BOUNDARY LAYER FLOW EXPECTED TO
BACK MORE WEST/SOUTHWEST LATER TODAY INTO TONIGHT.

PRIMARY FORECAST CONCERNS: LAKE EFFECT ISSUES OFF LAKE MICHIGAN
TODAY AND TONIGHT...CLOUD COVER TODAY WITH APPROACHING VORTICITY
CENTER...AND PERHAPS ACROSS UPPER MICHIGAN TONIGHT WITH MOISTURE TO
THE NORTH ADVECTING SOUTHWARD.  GUSTY WINDS EXPECTED TO DEVELOP
LATER THIS AFTERNOON INTO TONIGHT ACROSS NORTHERN LOWER...WITH COLD
WIND CHILLS DEVELOPING TONIGHT.

TODAY: INITIAL LAKE EFFECT SNOW SHOWERS THIS MORNING CONFINED TO THE
IMMEDIATE LAKESHORE AREA FROM THE LEELANAU PENINSULA SOUTHWARD...
FOCUSED ALONG WEAK LAND BREEZE CONVERGENCE.  WILL TAKE A FEW HOURS
(PROBABLY NOT UNTIL AFTER DAYBREAK)...BUT ONCE BOUNDARY LAYER FLOW
BEGINS TO PICK UP EXPECT TO SEE AN RAPID INCREASE IN SNOW SHOWER
COVERAGE...STARTING WEST OF THE US-131 CORRIDOR AND EXPANDING EAST
DURING THE LATE MORNING AND INTO THE AFTERNOON WITH A BIT OF A
DIURNAL BOOST.  INVERSION HEIGHTS EXPECT TO HANG AROUND 850MB DURING
THE DAY...THOUGH LACK OF STRONG LOW LEVEL WIND SHEAR WILL PROBABLY
RESULT IN MORE DIFFUSE ORGANIZATION WHICH SHOULD KEEP SNOWFALL
AMOUNTS IN CHECK WITH AN INCH OR TWO EXPECTED MAINLY WEST OF
I-75/SOUTH OF M-68.  ACROSS UPPER MICHIGAN EXPECT CLOUDS TO PERSIST
THROUGH MUCH OF THE DAY TO THE NORTH OF THE VORTICITY CENTER TRACK
ACROSS WISCONSIN INTO LOWER MICHIGAN...ALONG WITH SOME OCCASIONAL
FLURRIES.  WINDS WILL BEGIN TO PICK UP FROM THE WEST/SOUTHWEST LATER
THIS AFTERNOON WITH INCREASED MOMENTUM IN THE MIXED LAYER...GUSTS
20-30MPH EXPECTED MID/LATE AFTERNOON ACROSS NORTHERN LOWER (AND A
LITTLE BLOWING/DRIFTING OF ANY NEW SNOW ACCUMULATION).

TONIGHT: INCREASING LARGE SCALE SUBSIDENCE AND DRYING AS WELL AS THE
DOWNWARD END OF THE DIURNAL HEATING CYCLE WILL ALLOW SNOW SHOWERS TO
DIMINISH IN COVERAGE AND INTENSITY ACROSS NORTHERN LOWER AS THE
NIGHT WEARS ON...WITH MINIMAL ADDITIONAL ACCUMULATION EXPECTED.
WINDS ACROSS NORTHERN LOWER LIKELY TO REMAIN ON THE GUSTY SIDE
THROUGH MUCH OF THE NIGHT (STILL FROM THE WEST AND SOUTHWEST...
20-25MPH NORTHEAST LOWER AND 20-30MPH NORTHWEST LOWER).  ACROSS
EASTERN UPPER EXPECT GENERALLY PARTLY CLOUDY SKIES...PERHAPS SOME
HIGH CLOUDS DROPPING IN FROM THE NORTH.  TEMPERATURES TONIGHT
EXPECTED TO DROP INTO THE SINGLE DIGITS (BELOW ZERO ACROSS EASTERN
UPPER)...AND WITH WINDS REMAINING GUSTY WIND CHILLS EXPECTED TO DROP
INTO THE TEENS BELOW ZERO ACROSS MUCH OF NORTHERN LOWER...AND AROUND
20 BELOW ACROSS EASTERN UPPER AND THE STRAITS REGION.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 405 AM EST THU FEB 6 2014

EXTENDED MODELS CONTINUE TO BE IN AGREEMENT THAT THE CURRENT COLD
PATTERN LASTS INTO THE BEGINNING OF NEXT WEEK...WITH PERHAPS SOME
LIGHT SNOW SHOWERS AND FLURRIES FROM TIME TO TIME. IN ADDITION...A
WEAK AREA OF LOW PRESSURE WILL BRING A CHANCE FOR SOME LIGHT SNOW TO
PORTIONS OF THE FORECAST AREA LATER SATURDAY INTO SATURDAY NIGHT.
THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS AND
POSSIBLE SNOWFALL ACCUMULATIONS SATURDAY INTO SATURDAY NIGHT AS WELL
AS TEMPERATURES THROUGH THE PERIOD.

FRIDAY INTO FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL EXTEND FROM
THE OHIO VALLEY INTO NORTHERN LOWER MICHIGAN WHILE A SURFACE TROUGH
COVERS SOUTHERN LAKE SUPERIOR. SO WITH THE EXCEPTION OF A CHANCE FOR
A FEW LIGHT SNOW SHOWERS OR FLURRIES ACROSS WESTERLY FLOW AREAS NEAR
LAKE MICHIGAN AND IN NORTHERN CHIPPEWA COUNTY...PARTLY CLOUDY
CONDITIONS ARE EXPECTED. BRISK WEST WINDS WILL CONTINUE TO PRODUCE
WIND CHILLS IN THE SINGLE DIGITS TO NEAR 10 BELOW ZERO. HIGHS IN THE
LOWER AND MIDDLE TEENS AND LOWS MAINLY IN THE SINGLE DIGITS ABOVE
ZERO (THOUGH A FEW SPOTS MAY SLIP JUST BELOW ZERO).

SATURDAY INTO SATURDAY NIGHT...MODEL SOLUTIONS ARE A LOT DIFFERENT
LOOKING TODAY VERSUS YESTERDAY. THE STRONG SURFACE LOW THAT WAS
SHOWN TO MOVE BY TO THE SOUTH HAS BEEN REPLACED WITH A MUCH WEAKER
AND POSSIBLY FARTHER NORTH SOLUTION. A MAJORITY OF MODELS SPREAD
LIGHT QPF NORTHWARD INTO MUCH OF NORTHERN LOWER LATER SATURDAY INTO
SATURDAY NIGHT...WITH AMOUNTS ON THE ORDER OF AROUND A TENTH OF AN
INCH. THE OUTLIER IN THIS SCENARIO IS THE ECMWF WHICH HOLDS MOISTURE
AT BAY JUST OFF TO OUR SOUTH. THE PREVIOUS FORECAST STILL LOOKS
PRETTY GOOD WITH CHANCE POPS SPREADING ACROSS NORTHERN LOWER DURING
THE DAY SATURDAY...AND CONTINUING INTO SATURDAY NIGHT. POSSIBLE
SNOWFALL ACCUMULATIONS ARE ONLY ON THE ORDER OF AN INCH OR TWO AT
MOST. HIGHS IN THE MIDDLE AND UPPER TEENS AND LOWS IN THE SINGLE
DIGITS ABOVE ZERO TO THE LOWER TEENS.

SUNDAY AND SUNDAY NIGHT...ANOTHER PUSH OF ARCTIC AIR FROM THE NORTH
BRINGS MORE VERY COLD TEMPERATURES ALONG WITH A CHANCE FOR SOME SNOW
SHOWERS. HIGHS IN THE TEENS AND LOWS IN THE SINGLE DIGITS ABOVE AND
BELOW ZERO.

MONDAY INTO TUESDAY...A STRONG RIDGE OF SURFACE HIGH PRESSURE DROPS
DOWN FROM OUR NORTHWEST KEEPING THE COLD AIR IN PLACE.
HOWEVER...MODELS KEEP THE CENTER OF THIS HIGH TO THE SOUTH AND WEST
OF THE AREA ALLOWING FOR SOME CONTINUED FLOW LIKELY KEEPING
TEMPERATURES FROM TOTALLY TANKING MONDAY NIGHT. HIGHS RANGING FROM
THE UPPER SINGLE DIGITS FAR NORTH TO THE MIDDLE TEENS SOUTH. LOWS
ONCE AGAIN IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.

WEDNESDAY...PERHAPS SOME MODERATION IN TEMPERATURES AS A NOT AS COLD
SOUTHERLY FLOW DEVELOPS IN ADVANCE OF AN APPROACHING CLIPPER. ANY
MODIFICATION LOOKS SHORT LIVED HOWEVER...AS MORE COLD AIR APPEARS TO
BE POISED TO DROP BACK INTO THE REGION LATE NEXT WEEK LIKELY
CRUSHING ANY HOPES OF A THAW. HIGHS WEDNESDAY IN THE UPPER TEENS TO
PERHAPS THE MIDDLE 20S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1256 PM EST THU FEB 6 2014

MVFR CIGS AND IFR VSBYS CURRENTLY AFFECTING MOST NRN MI TAF SITES
WILL LINGER INTO THIS EVENING...IN RESPONSE TO LAKE EFFECTS AND A SFC
TROUGH EXITING EAST INTO LAKE HURON. CONDS ARE EXPECTED TO SLOWLY
IMPROVE TO VFR BTWN 06Z-09Z AND REMAIN INTO FRIDAY AS DRIER AIR
PUSHES INTO THE GREAT LAKES. WINDS WILL REMAIN GENERALLY SOUTHWEST
AND INCREASE OVERNIGHT...AS THE PRESSURE GRADIENT INCREASE BETWEEN
THE LOW OVER HUDSON BAY AND HIGH PRESSURE BUILDING INTO SRN MI.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...SR
SYNOPSIS...AJS
SHORT TERM...JPB
LONG TERM...AJS
AVIATION...SR
Hazardous weather outlook, Feb 6, 4:13 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EST THU FEB 6 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
413 AM EST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

BITTERLY COLD WIND CHILLS EXPECTED TO DEVELOP ACROSS THE REGION
TONIGHT...RANGING FROM 10 BELOW TO 20 BELOW ZERO ACROSS NORTHERN
LOWER MICHIGAN...AND 20 BELOW TO 25 BELOW ZERO ACROSS EASTERN
UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

Nearby

Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.